HELP MY FEET ARE ASLEEP
Nov 13, 2000
I WAS DX A YEAR AND A HALF AGO I WAS IMMEDIATELY PUT ON MEDICATIONS ZERIT, VIDEX, & VIRACEPT THEY MADE ME VERY SICK. MY HAIR FELL OUT AND I LOST ALL FEELING IN MY FEET AND LOWER HALF OF MY LEGS. MY DOCTOR AT THE TIME DID NOT INFORM OF THESE SEVERE SIDE EFFECTS IF HE HAD I WOULD NOT HAVE TAKEN THEM. THE PAIN IN MY FEET BECAME SO SEVERE I COULD NO LONGER WALK. I CHANGED DOCTORS AND I WAS THEN STARTED ON NEURONTIN. I WOULD LIKE TO DISCONTINUE THE DRUG BUT I AM FEARFUL THE PAIN WILL RETURN. ARE THERE ANY NERVE REGENERATION DRUGS AVAILABLE? I AM TRYING SOME HOMEOPATHY REMEDIES NOW THAT SEEM TO HELP BUT I AM NOT SURE WITHOUT STOPPING THE NEURONTIN. PLEASE HELP.
Response from Dr. Henry
You don't mention whether you had previously been on other nucleoside reverse transcriptase inhibitors (Nukes or NRTIs). If not then you might consider switching from ddI/D4T to AZT/3TC (aka Combivir) +/- Ziagen. Those meds rarely result in neuropathy and would make it more likely that the neuropathy might get better. Some advise trying Ca, Mg, B1/B6/B12 supplements with L-carnitine, Co-enzyme Q and N-acetyl cysteine (see Jon Kaiser's book Healing HIV for doses). Hope that gives you a few ideas. KH
Keith Henry, M.D.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.